MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; 1LYR 18FR 10ML SILVER UM TRAY

MEDLINE INDUSTRIES INC.; 1LYR 18FR 10ML SILVER UM TRAY
Catalog Number DYND160518H
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that the foley catheter broke off inside the patient resulting in this patient requiring surgery (cystoscopy without incisions) and re-insertion of new foley catheter.The foley catheter was indicated for the patient's urinary retention/bladder obstruction and was in place 3 days prior to the incident.The foley catheter broke 2-3 inches from the tip and on surgeon's evaluation of the patient, there was no damage to the bladder, urethra, or prostate.Of note, it was reported that at the time the catheter break was discovered, the patient had an unwitnessed fall.Patient has been discharged for his original hospital admission issue and no further issues were reported.The sample has been returned for evaluation and the customer reported issue of a torn catheter was confirmed.A root cause cannot be determined at this time.Due to the reported incident and need for surgical intervention, this medwatch is being filed.If additional relevant information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the foley catheter broke off inside the patient requiring surgery and re-insertion of new foley catheter.

Common Device Name
1LYR 18FR 10ML SILVER UM TRAY
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key7295752
Report Number1417592-2018-00009
Device Sequence Number1354936
Product Code OHR
UDI-Device Identifier10884389287743
UDI-Public10884389287743
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue NumberDYND160518H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/05/2018
Initial Report FDA Received Date02/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient Weight63